Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 3, 2007, 4:44 PM CDT for Bledsoe County, Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 4:44 PM CDT (21:44 UTC)
- Expired
- Apr 3, 2007, 5:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Bledsoe County, TN
The radar
The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 4:50 PM CDT | HAIL 1 | 4 N Pikeville, TN | SPOTTER REPORTED QUARTER SIZE HAIL 41/2 MILES NORTH OF PIKEVILLE, TN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 032144
SVRMRX
TNC007-032230-
/O.NEW.KMRX.SV.W.0003.070403T2144Z-070403T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
444 PM CDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLEDSOE COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF PIKEVILLE...
* UNTIL 530 PM CDT
* AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PIKEVILLE...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MELVINE BY 455 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3577 8491 3568 8499 3554 8521 3555 8526
3564 8534 3577 8523 3576 8508 3577 8505
3575 8502
$$
GH2 follow-up statements
000
WWUS54 KMRX 032211
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
611 PM EDT TUE APR 3 2007
TNC007-032230-
/O.CON.KMRX.SV.W.0003.000000T0000Z-070403T2230Z/
BLEDSOE TN-
511 PM CDT TUE APR 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN BLEDSOE COUNTY...
AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MELVINE...OR ABOUT 13 MILES SOUTH OF CROSSVILLE...MOVING
NORTHEAST AT 40 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3577 8491 3568 8499 3554 8521 3557 8518
3567 8530 3577 8523 3576 8508 3577 8505
3575 8502
$$
GH000
WWUS54 KMRX 032229
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
629 PM EDT TUE APR 3 2007
TNC007-032239-
/O.EXP.KMRX.SV.W.0003.000000T0000Z-070403T2230Z/
BLEDSOE TN-
529 PM CDT TUE APR 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLEDSOE COUNTY
EXPIRES AT 530 PM CDT...
THE STORMS THAT PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3577 8491 3568 8499 3554 8521 3557 8518
3567 8530 3577 8523 3576 8508 3577 8505
3575 8502
$$
GHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:25 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Apr 3, 1:25 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 225 PM EDT TUE APR 3 2007 .SHORT TERM...(TONIGHT AND WEDNESDAY)...A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. AHEAD OF THE FRONT...A LINE OF CONVECTION HAS FORMED WILL WILL TRACK EAST ACROSS THE MRX CWA THIS EVENING/OVERNIGHT. STRONGEST LIS...CAPE ETC WILL BE WEST OF OUR AREA. HOWEVER...SUFFICIENT INSTABILITY PARAMETERS AS WELL AS MOISTURE AND LIFT WILL BE OVER THE REGION TO CONTINUE THE CONVECTION THROUGH OUR AREA. SOME OF THESE STORMS MAY REACH SEVERE LEVELS. AN SPS HAS BEEN ISSUED TO NOTIFY OF THE POTENTIAL. ADDITIONALLY... WINDS WILL INCREASE WITH THE FRONTAL PASSAGE...WITH BREEZY TO LOCALLY WINDY CONDITIONS EXPECTED. THE FRONT WILL MOVE THROUGH FAIRLY QUICKLY OVERNIGHT WITH A FEW LINGERING SHOWERS/THUNDERSTORMS POSSIBLE MAINLY EASTERN ZONES IN THE MORNING. BEHIND THE FRONT... STRONG COLD ADVECTION WILL BRING IN MUCH COOLER AIR. WEDNESDAY AFTERNOON TEMPERATURES ARE ONLY EXPECTED TO REACH INTO THE UPPER 50S TO MID 60S. .LONG TERM...(WED NIGHT THROUGH TUES)...UPPER LOW FORECAST TO SHIFT EAST FROM THE GREAT LAKES...THEN REMAIN IN THE NEW ENGLAND VICINITY THROUGH THE WEEKEND. COLD NORTHWEST FLOW WILL CONTINUE OVER OUR REGION DURING THIS TIME. ONE SHORT WAVE MOVING DOWN IN NORTHWEST FLOW MAY INCREASE CLOUDINESS OVER THE AREA THU NIGHT INTO FRIDAY...BUT APPEARS ANY PRECIP WILL STAY TO OUR WEST AND SOUTHWEST. OTHER PIECES OF SHORT WAVE ENERGY ROTATING AROUND THE LOW SHOULD HAVE THE MOST IMPACT FURTHER NORTH. WHILE TIMING AND PLACEMENT OF THESE SHORT WAVE FEATURES IN UNCERTAIN...AND CERTAINLY CAN NOT RULE OUT POSSIBILITY OF SHOWERS/SNOW SHOWERS AT SOME POINT ESPECIALLY MOUNTAINS AND NORTH...CONFIDENCE NOT HIGH ENOUGH AT THIS POINT TO INTRODUCE TO THE FORECAST SO WILL KEEP THINGS DRY FOR NOW THROUGH THE WEEKEND. A BIT OF A WARM UP SHOULD BEGIN ON MONDAY AS THE UPPER LOW DEPARTS AND COLD ADVECTION ENDS. A WEAK SYSTEM MAY AFFECT THE REGION BY TUESDAY...SO WILL INCLUDE A SLIGHT CHANCE OF SHOWERS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 57 65 38 60 33 / 70 20 0 0 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 54 63 36 55 31 / 70 20 10 10 10 OAK RIDGE, TN 53 62 32 56 30 / 70 20 10 10 10 TRI CITIES AIRPORT, TN 52 59 31 51 27 / 70 40 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/LDW
Hazardous weather outlook, Apr 3, 2:42 AM CDT, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 342 AM EDT TUE APR 3 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-040745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 342 AM EDT TUE APR 3 2007 /242 AM CDT TUE APR 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN UNSTABLE AIR MASS OVER THE REGION...AHEAD OF AN APPROACHING COLD FRONT...WILL RESULT IN THUNDERSTORMS FORMING OVER WEST AND MIDDLE TENNESSEE THIS AFTERNOON. THESE STORMS ARE EXPECTED TO MOVE INTO THE CUMBERLAND PLATEAU AND TENNESSEE VALLEY THIS EVENING...BETWEEN 6 PM AND MIDNIGHT EDT. THE MAIN THREAT WITH THE STORMS IS EXPECTED TO BE LARGE HAIL...WITH AN ISOLATED TORNADO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, Apr 3, 1:51 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 251 PM EDT TUE APR 3 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-032100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 251 PM EDT TUE APR 3 2007 /151 PM CDT TUE APR 3 2007/ ...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING AND TONIGHT... A STRONG COLD FRONT WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION TONIGHT. AHEAD OF THE FRONT...THUNDERSTORMS ARE EXPECTED TO FORM IN WEST AND MIDDLE TENNESSEE...AND THESE STORMS WILL TRACK INTO THE CUMBERLAND PLATEAU AND TENNESSEE VALLEY THIS EVENING AND OVERNIGHT. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE MAIN THREAT BEING STRONG GUSTY WINDS AND LARGE DAMAGING HAIL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE MAIN LINE OF CONVECTION SHOULD REACH INTO THE AREA BETWEEN 9 PM AND 4 AM EDT (7 PM AND 3 PM CDT). HOWEVER...SCATTERED THUNDERSTORMS ARE EXPECTED IN ADVANCE OF THIS LINE AND WILL MOVE THROUGH THE AREA DURING THE EVENING HOURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Apr 3, 1:51 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 251 PM EDT TUE APR 3 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-040200- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 251 PM EDT TUE APR 3 2007 /151 PM CDT TUE APR 3 2007/ ...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING AND TONIGHT... A STRONG COLD FRONT WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION TONIGHT. AHEAD OF THE FRONT...THUNDERSTORMS ARE EXPECTED TO FORM IN WEST AND MIDDLE TENNESSEE...AND THESE STORMS WILL TRACK INTO THE CUMBERLAND PLATEAU AND TENNESSEE VALLEY THIS EVENING AND OVERNIGHT. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE MAIN THREAT BEING STRONG GUSTY WINDS AND LARGE DAMAGING HAIL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE MAIN LINE OF CONVECTION SHOULD REACH INTO THE AREA BETWEEN 9 PM AND 4 AM EDT (7 PM AND 3 PM CDT). HOWEVER...SCATTERED THUNDERSTORMS ARE EXPECTED IN ADVANCE OF THIS LINE AND WILL MOVE THROUGH THE AREA DURING THE EVENING HOURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:06 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 39 min |
| Apr 3, 4:15 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 45 min |
| Apr 3, 5:01 PM CDT | Severe Thunderstorm Warning | MRX | Rhea | 44 min |
| Apr 3, 5:38 PM CDT | Severe Thunderstorm Warning | MRX | Morgan, Roane | 16 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.